Alert archive / Michigan / Beach Hazards Statements in 2025

Beach Hazards Statement 3, NWS Detroit, MI

July 30, 20255 counties in Michigan

NWS Detroit, MI issued this beach hazards statement at Jul 30, 2025, 3:48 PM EDT for 5 counties in Michigan. It took effect at Jul 31, 2025, 10:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2025, 3:48 PM EDT (19:48 UTC)
In effect from
Jul 31, 2025, 10:00 AM EDT
Expired
Aug 1, 2025, 12:00 AM EDT
In force
14 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Huron County, MI, Monroe County, MI, Saint Clair County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 61 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

241 
WHUS43 KDTX 301948
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
348 PM EDT Wed Jul 30 2025

MIZ049-055-063-310830-
/O.NEW.KDTX.BH.S.0003.250731T1400Z-250801T0400Z/
Huron-Sanilac-St. Clair-
348 PM EDT Wed Jul 30 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* WHAT...High swim risk from high wave action and strong 
  currents. Dangerous swimming conditions are expected.

* WHERE...Huron, Sanilac and St. Clair Counties.

* WHEN...From Thursday morning through Thursday evening.

* IMPACTS...Strong currents can pull swimmers into deep water 
  and prevent return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
1 follow-up statement
880 
WHUS43 KDTX 310743
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
343 AM EDT Thu Jul 31 2025

MIZ048-010400-
/O.EXA.KDTX.BH.S.0003.250731T1400Z-250801T0400Z/
Bay-
343 AM EDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...High swim risk from high wave action and strong 
  currents. Dangerous swimming conditions are expected.

* WHERE...Bay County.

* WHEN...From 10 AM EDT this morning through this evening.

* IMPACTS...Strong currents can pull swimmers into deep water and
  prevent return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

MIZ083-010400-
/O.EXA.KDTX.BH.S.0003.250731T1400Z-250801T0400Z/
Monroe-
343 AM EDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...High swim risk from high wave action and strong 
  currents. Dangerous swimming conditions are expected.

* WHERE...Monroe County.

* WHEN...From 10 AM EDT this morning through this evening.

* IMPACTS...Strong currents can pull swimmers into deep water and
  prevent return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

MIZ049-055-063-010400-
/O.CON.KDTX.BH.S.0003.250731T1400Z-250801T0400Z/
Huron-Sanilac-St. Clair-
343 AM EDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...High swim risk from high wave action and strong 
  currents. Dangerous swimming conditions are expected.

* WHERE...Huron, Sanilac and St. Clair Counties.

* WHEN...From 10 AM EDT this morning through this evening.

* IMPACTS...Strong currents can pull swimmers into deep water 
  and prevent return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 30, 1:08 PM EDT, 2 hours 40 minutes earlier. Its key messages:

  • Chance for scattered showers and thunderstorms between roughly 5 PM and 10 PM this evening.
  • There is a Marginal Risk of severe weather for areas south of I-94 with isolated damaging winds as the primary threat.
  • Steadier rain fills in overnight with a narrow swath of 1 to 2+ inch rainfall totals possible.
  • Dry weather, with much cooler and less humid air in place on Friday, lingering into the weekend.
Area forecast discussion, Jul 30, 1:08 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
108 PM EDT Wed Jul 30 2025

.KEY MESSAGES...

- Chance for scattered showers and thunderstorms between roughly 5 PM
  and 10 PM this evening.

- There is a Marginal Risk of severe weather for areas south of I-94
  with isolated damaging winds as the primary threat.

- Steadier rain fills in overnight with a narrow swath of 1 to 2+
  inch rainfall totals possible.

- Dry weather, with much cooler and less humid air in place on
  Friday, lingering into the weekend.

&&

.AVIATION...

An isolated thunderstorm remains possible in the PTK to DTW vicinity
this afternoon and evening as convection develops overhead or moves
in from the west. A peak heating dependency suggests a late
afternoon to early evening mention is warranted in the forecast
while surface Td settles from around 70 and the surface front/lake
breeze hybrid also lingers nearby. In the meantime, VFR is a mix of
cumulus with mid and high clouds streaming in from the west. Lake
breeze influence releases this evening and the surface front moves
southward toward the Ohio valley tonight while remaining active at
mid levels across the Midwest and southern Great Lakes, especially
later tonight. Elevated showers become widespread mainly south of
FNT overnight through Thursday morning with a rumble of thunder
possible and rainfall rate restriction generally in the MVFR range.
Moisture added to the shallow boundary layer frontal zone also
brings MVFR ceiling before sunrise over increasingly cool NE wind
through Thursday morning.

For DTW/D21 Convection... A late afternoon to early evening time
window for a thunderstorm is tied to peak heating while humid air
remains over the region. Showers then increase coverage and
intensity later tonight with a rumble of thunder possible. Greater
storm potential continues to to reside across the far southern
portions of the airspace, closer to the instability reservoir,
through tonight into Thursday morning.

THRESHOLD PROBABILITIES...

* Low for thunderstorms this afternoon and again late tonight and
  Thursday morning.

* High for ceiling aob 5000 feet tonight and Thursday morning.

&&

.PREV DISCUSSION...
Issued at 1108 AM EDT Wed Jul 30 2025

UPDATE...

Sharp delineation in the moisture gradient is seen in surface
observations with low 70s dewpoints across southern lower MI versus
upper 50s in northern lower. As noted in this morning's discussion,
this places the more favorable instability plume south of the M-59
corridor where the SWODY1 Marginal Risk now encompasses for isolated
damaging wind gust potential. Shower and thunderstorm coverage is expected
to increase with the arrival of outflow from the upstream MCS, with
time of arrival tools projecting to be between 20z-22z (4-6pm), which
is several hours ahead of 12z model projections. Cannot rule out
even earlier afternoon development along the lake breeze near the
Lake Erie/St Clair shorelines, but will be isolated in nature.
Limiting factor to storm intensity will be overall modest
instability profiles, with forecast MLCAPE values ~500 J/kg. Isolated
damaging wind gusts to 60 mph and heavy rainfall will be the primary
threats with these storms. Steadier rain fills in overnight and
lingers through Thursday morning with total rainfall amounts of 1 to
2 inches (locally higher) possible by mid- day Thursday. Lack of
convective enhancement to rainfall overnight however limits rainfall
rate potential (40% chance for 1" in 3 hours, 20% chance for 2" in 6
hours per local probabilistic guidance at DTW).

PREV DISCUSSION...
Issued at 315 AM EDT Wed Jul 30 2025

DISCUSSION...

Fairly significant pattern change is set to occur today as an
increasingly energetic upper jet develops over the Great Lakes/upper
Plains in response to deepening Hudson Bay troughing. This allows a
partially shearing shortwave coming out of the Desert Southwest to
wrap around the southern CONUS ridge into the Midwest and eventually
southern Great Lakes. In advance of the wave, a cold front currently
residing over northern MI sinks south into southern lower resulting
in a tightening baroclinic zone overhead. South of the boundary,
hot/humid conditions persist with highs in the upper 80s and
dewpoints still holding around 70F with PW values at or above 1.5",
despite accompanying moisture advection being largely focused just
south of the state. To the north, a more refreshing airmass begins
to settle in as highs hold in the lower 80's (even upper 70s in the
Thumb) with dewpoints falling around 60F. Shower chances begin by
early evening as then ongoing convection along the lead edge of
vorticity reaches southern MI. With the surface front looking to be
pushing south of M-59 by this point, thunderstorm potential would be
confined over the southern CWA where MLCAPEs reach several hundred
to near 1000 J/kg. Weak low level winds keep effective shear
relatively weak, though forecast soundings do try to creep near
30kts towards the Ohio border offering a non-zero shot to see an
isolated stronger cell that would be capable of a damaging wind gust.

Surface cold front fully pushes south of the region by early tonight
as the core of the shortwave arrives over the state. That said, the
elevated portions of the front still linger of the area- mainly
south of I-69, which leads to a frontogenetic response on the ~825-
500mb frontal slope. The lingering points of uncertainty here are
first how strong this f-gen is, which depends on the strength of the
wave, as well as the exact position it develops. Deterministic model
solutions for the primary f-gen/axis of heaviest rain still range
from focused along/south of the Ohio border, to along the I-94
corridor, to between the I-94/M-59 corridors. Worth noting the
highest ENS/GEFS/GEPS probabilities for exceeding an inch in 24hrs
all fall roughly along or just south of I-94.

Rain chances taper off by Thursday evening as the wave kicks east of
the southern Great Lakes. In its place, strong surface high pressure
sinking out of Manitoba establishes itself across the upper Midwest
and Great Lakes. This maintains cooler northerly flow to close out
the week keeping highs below normal in the mid to upper 70s.

MARINE...

Canadian high pressure spreading across the northern Great Lakes
forces a weak cold front across the area today. Northerly wind
strengthens to around 10 to 15 kt as a result, with less humid air
gradually working south. Dry conditions are favored through the day
but shower chances increase tonight into Thursday as a disturbance
works across the southern Great Lakes. This system causes stronger
NE wind to develop on Thursday and may necessitate Small Craft
Advisories around the Thumb due to wave heights building within the
onshore flow. Center of high pressure then spreads in from the upper
Midwest late week into the weekend to support a period of benign
marine weather.

HYDROLOGY...

A frontal boundary lingering around the southern Michigan border
tonight into Thursday will bring a threat of heavy rain.
However, the exact location remains uncertain, as the swath of
potential heavy rain (1-2 inches) looks to be narrow. The favored
location still appears to be the I-94 corridor and points south,
with the bulk of the rainfall during the early morning hours of
Thursday. With the rainfall likely falling in a longer period (4-6
hours), any flooding should be minor in the typical low lying/flood
prone areas.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...None.

Lake Huron...Small Craft Advisory from 4 AM to 10 PM EDT Thursday for LHZ421-422.

     Small Craft Advisory from 4 AM Thursday to 4 AM EDT Friday for
     LHZ441>443.

Lake St Clair...None.

Michigan waters of Lake Erie...Small Craft Advisory from 10 PM this evening to 4 AM EDT Friday for
     LEZ444.

&&

AVIATION.....BT
UPDATE.......MV
DISCUSSION...KDK
MARINE.......TF
HYDROLOGY....SF/KDK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 30, 3:59 AM EDT, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
359 AM EDT Wed Jul 30 2025

MIZ047>049-053>055-060>063-068>070-075-076-082-083-310900-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
359 AM EDT Wed Jul 30 2025

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

There is a chance of a few thunderstorms this evening into tonight
mainly south of M-59 as a system approaches from the Plains. Severe
storms not anticipated.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a low chance of non-severe thunderstorms Thursday morning,
mainly south of the I-94 corridor. The chances will be the result of
an elevated frontal boundary overhead.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-310900-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
359 AM EDT Wed Jul 30 2025

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

There is a chance of a few thunderstorms this evening into tonight
over the southern Great Lakes as a system approaches from the Plains.
Severe storms not anticipated.

Small craft advisories are in effect tonight for all nearshore waters
except Lake St Clair. See latest marine weather message for more
information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a low chance of non-severe thunderstorms Thursday morning
over Lake Erie.

Small craft advisories are in effect Thursday for all nearshore
waters except Lake St Clair. See latest marine weather message for
more information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

KDK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:51 AM EDTSmall Craft AdvisoryDTX48 hr
Jul 30, 4:38 PM EDTSpecial Weather StatementDTXWayne37 min
Jul 30, 4:52 PM EDTAreal Flood AdvisoryDTXWayne3 hr
Jul 30, 4:55 PM EDTSpecial Weather StatementDTXMonroe35 min
Jul 30, 5:19 PM EDTSpecial Weather StatementDTXWashtenaw26 min
Jul 30, 5:32 PM EDTSpecial Weather StatementDTXMonroe13 min
Jul 30, 5:48 PM EDTAreal Flood AdvisoryDTXWashtenaw, Wayne3 hr
Jul 30, 5:54 PM EDTSpecial Weather StatementDTXWashtenaw36 min
Jul 30, 6:26 PM EDTFlash Flood WarningDTXWashtenaw, Wayne3 hr
Jul 30, 7:28 PM EDTAreal Flood AdvisoryDTXOakland, Washtenaw, Wayne3 hr

Nearby

Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.